Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 68, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 22, 2000, 1:52 PM CDT for Bay County, Calhoun County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 22, 2000, 1:52 PM CDT (18:52 UTC)
- Expired
- Jun 22, 2000, 2:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bay County, FL, Calhoun County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
888 WUUS52 KTAE 221853 SVRTLH FLC005-013-221945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 152 PM CDT THU JUN 22 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BAY COUNTY IN FLORIDA CALHOUN COUNTY IN FLORIDA * UNTIL 245 PM CDT * AT 152 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER BETTS...OR ABOUT 19 MILES SOUTHEAST OF CHIPLEY...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BETTS BY 155 PM CDT ROCK HEAD BY 230 PM CDT ROLLINS CORNER BY 240 PM CDT ALTHA...WILLIS BY 245 PM CDT THE MAIN THREAT FROM THIS STORM IS LARGE HAIL. LAT...LON 3056 8548 3038 8541 3037 8508 3058 8504 GOULD NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:15 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 22, 1:15 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 215 PM EDT THU JUN 22 2000 IN THE UPPER LEVELS MODELS ZIP UPPER LEVEL TROF OVER THE GREAT LAKES REGION EASTWARD WITH WEAK SHORTWAVE AND ASSOCIATED VORT LOBE/AXIS OVER THE LOWER MISSISSIPPI RIVER VALLEY NUDGING TO THE SOUTHEAST INTO MY FORECAST AREA OVERNIGHT. ETA/AVN ARE SIMILAR IN MAINTAINING SOME STRENGTH TO THIS FEATURE...WHILE NGM WEAKENS THE VORT SIGNATURE CONSIDERABLY. AT THE SURFACE THE BOUNDARY TO OUR NORTH CONTINUES TO PUSH SOUTH WITH THE ETA BEING THE SLOWEST OF THE THREE MODELS. NGM/AVN HAVE THE BOUNDARY ORIENTED FROM AROUND APALACHICOLA THEN NE TO VALDOSTA GA AND COASTAL SOUTH CAROLINA BY 12Z FRI. AFTER THIS TIME MODELS INDICATE THAT BOUNDARY STALLS ACROSS THE REGION. MODEL TIME HEIGHT SECTIONS...FORECAST SOUNDINGS AND 1000-500MB MEAN RH VALUES ALL SHOW MOISTURE DECREASING FROM THE NW AS THE FRONT SLIDES TO THE SE. ALL MODEL SOUNDINGS SHOW PWAT VALUES AROUND 1.9 INCHES THEN DECREASING THRU THE FORECAST PERIOD...BUT NORTHERN AREAS OF MY FORECAST AREA SHOW THE MOST DRAMATIC DECREASE. HAVE GENERALLY FOLLOWED FWC POP GUIDANCE...BUT HAVE TWEAKED IT SOME TO ACCOUNT FOR SEABREEZE INFLUENCES FOR FRIDAY AND SATURDAY. FRIDAYS SEABREEZE REGIME LOOKS LIKE A TYPE 4 (LIGHT W FLOW) FOR THE EASTERN BIG BEND...WHICH CLIMATOLOGICALLY RESULTS IN RATHER HIGH POPS (60 PERCENT). ON THE OTHER HAND THE PANHANDLE WILL BE IN A TYPE 8 REGIME (LIGHT NW FLOW) WHICH CORRESPONDS TO ABOUT 40 PERCENT POPS CLIMATOLOGICALLY. HOWEVER...WITH THE ANTICIPATED DRYING HAVE UNDERCUT THESE VALUES SLIGHTLY. FOR FRIDAY...WILL GO WITH 20 PERCENT POPS OVER MOST OF THE NORTHERN ZONES...THEN 30-40% OVER THE PANHANDLE AND WESTERN BIG BEND...BUT WILL KEEP 50% OVER THE EXTREME EASTERN BIG BEND WHERE STALLING FRONT AND MOST FAVORABLE SEABREEZE INFLUENCE WILL KEEP RISK OF STORMS HIGHER. FOR SATURDAY...GENERALLY 20 PERCENT POPS NORTHERN ZONES...30% FL AND S GA...AND 40% EXTREME EASTERN BIG BEND. SEABREEZE REGIME BY THEN SHOULD BE LIGHT EAST (TYPE 2) WHICH FAVORS LOW POPS. HOWEVER...EAST FLOW SHOULD ALLOW ECSB TO PUSH FARTHER WEST AND MY EASTERN ZONES WILL HAVE A LITTLE BETTER CHANCE AT SEEING CONVECTION DEVELOP. TEMP GUIDANCE IS VERY SIMILAR...BUT WILL GO A LITTLE WARMER FOR NORTHERN ZONES...ESPECIALLY ON SATURDAY WHERE THE INFLUENCE OF THE SURFACE HIGH AND DRYING AIRMASS WILL ALLOW TEMPS TO CLIMB A LITTLE HIGHER. LOWS LOOK REASONABLE. MARINE: GENERALLY LOOKS LIKE LIGHT W TO SW FLOW THROGH THE PERIOD AND SEAS 2 FEET OR LESS. FIRE: NO REQUIREMENTS. EXTENDED: WITH SOUTH TO SOUHTWEST FLOW AND ANOTHER APPROACHING SYSTEM FROM THE NORTHWEST...WILL CONTINUE THE CHANCE OF POPS IN THE EXTENDED FORECAST. PRELIM NUMBERS... TLH 073/093 072/093 3423 PFN 077/090 075/090 3313 DHN 074/094 072/095 3212 ABY 073/095 071/095 3212 VLD 073/093 072/093 3423 .TLH... AL...NONE. GA...NONE. FL...NONE. MOLLERE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:19 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 56 min |
| Jun 22, 3:33 PM CDT | Severe Thunderstorm Warning | TAE | Holmes | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.